T O P I C R E V I E W
Member # 107670
posted 06-10-2013 01:12 PM
I have been on birth control for over a year for severe acne. This past month, I switched from Tri-sprintec to tri-previfem. However, I was unable to get the pills on time and ended up starting them three weeks late. This month I have also been very lazy taking them and often missed days at a time and had to double up to make them up. Now it is the 4th day of my sugar pills and I haven't gotten my period. Is this because I started them so late and were late on a few? I did have sex my 6th or 7th day of taking the pill uninterrupted, but my boyfriend and I used a condom because I knew I wasn't safe. Should I be worried? Is there any way I could possibly be pregnant? I have also had a lot of stress lately, from graduating high school to having a hard time finding a job and being nervous about college. Also the added stress of possibly being pregnant has really been troubling me. Could stress also have an effect on my period, even on birth control?
Member # 25425
posted 06-10-2013 01:27 PM
Both the fact that you started this pack three weeks late, and the fact that you missed a bunch of pills, are things that we know can really mess with the cycle and lead to things like spotting and late or missed periods.
Do you usually miss a lot of pills? If so, it sounds like the pill may not be such a great match for you. Have you considered talking to your doctor about switching to a method you do not need to remember every day, like Nuva Ring or the Implant? In the meantime, you'll just want to start taking your pill regularly. Naybe you can set an alarm on your cell phone to help you remember?
Member # 107670
posted 06-10-2013 01:33 PM
I do usually miss pills, but i've never missed a period like this. Again, I really am only on this as acne treatment. My acne has gotten better, so I may be stopping the pill all together soon.
But, there isn't a high possibility of being pregnant right? I guess that is really what I'm worried about
Member # 90293
posted 06-10-2013 01:52 PM
When engaging in sexual intercourse, there is always a risk of pregnancy. However, if you used a condom, and it did not break or fall off, you can know that pregnancy isn't likely.
While your acne has improved, it sounds like you would benefit from continuing to use some method of birth control, though that doesn't have to be continuing with the pill. Would you like to discuss your birth control options?